Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jan 8, 2022, 11:44 PM CST for Harris County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2022, 11:44 PM CST (05:44 UTC)
- Expired
- Jan 9, 2022, 12:15 AM CST
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Harris County, TX
The radar
The Houston radar (KHGX), 57 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 11:55 PM CST | TORNADO | 1 Nnw Hedwig Village, TX | CORRECTS PREVIOUS TORNADO REPORT FROM 1 NNW HEDWIG VILLAGE FROM 1255AM ON THE 9TH TO 1155PM ON THE 8TH. SPRING BRANCH TORNADO: THREE STORY BUILDING BRICK FACADE DESTROYED AND ROOF DAMAGE. PATH CONTINUES NORTH TO ABOUT NORTHBROOK HIGH SCHOOL ON RAIDER CIRCLE. S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 4:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
833
WFUS54 KHGX 090544
TORHGX
TXC201-090615-
/O.NEW.KHGX.TO.W.0009.220109T0544Z-220109T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
1144 PM CST Sat Jan 8 2022
The National Weather Service in League City has issued a
* Tornado Warning for...
Central Harris County in southeastern Texas...
* Until 1215 AM CST.
* At 1143 PM CST, a severe thunderstorm capable of producing a
tornado was located over Spring Branch West, moving northeast at 20
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Spring Branch North around 1150 PM CST.
Jersey Village, Hunters Creek Village, Spring Valley, Hilshire
Village, Spring Branch Central, Westbranch, Carverdale and Greater
Uptown around 1155 PM CST.
Northwestern Memorial Park, Langwood, Spring Branch East,
Fairbanks / Northwest Crossing and Lazybrook / Timbergrove around
1200 AM CST.
Central Northwest around 1205 AM CST.
Greater Heights, Greater Inwood and Independence Heights around
1210 AM CST.
Northside / Northline, Aldine, Greater Greenspoint, Near Northside
Houston, Hidden Valley, Acres Home and Eastex / Jensen Area around
1215 AM CST.
Other locations impacted by this tornadic thunderstorm include
Memorial and Addicks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2971 9559 2979 9568 3006 9546 2986 9524
TIME...MOT...LOC 0543Z 226DEG 20KT 2979 9557
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$1 follow-up statement
795
WWUS54 KHGX 090557
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1157 PM CST Sat Jan 8 2022
TXC201-090615-
/O.CON.KHGX.TO.W.0009.000000T0000Z-220109T0615Z/
Harris TX-
1157 PM CST Sat Jan 8 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CST FOR CENTRAL
HARRIS COUNTY...
At 1156 PM CST, a severe thunderstorm capable of producing a tornado
was located just north of Interstate 10 near Hedwig Village, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Spring Valley around 1200 AM CST.
Hilshire Village, Spring Branch Central, Spring Branch East,
Greater Uptown, Fairbanks / Northwest Crossing and Carverdale
around 1205 AM CST.
Northwestern Memorial Park and Langwood around 1210 AM CST.
Central Northwest and Lazybrook / Timbergrove around 1215 AM CST.
Greater Heights and Greater Inwood around 1220 AM CST.
Northside / Northline, Acres Home and Independence Heights around
1225 AM CST.
Aldine, Near Northside Houston, Greater Greenspoint, Hidden
Valley, Eastex / Jensen Area, East Little York / Homestead and
Houston Gardens around 1230 AM CST.
Other locations impacted by this tornadic thunderstorm include
Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2975 9552 2980 9560 3002 9542 2986 9524
TIME...MOT...LOC 0556Z 232DEG 16KT 2980 9554
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 8, 10:37 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 8, 10:37 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1037 PM CST Sat Jan 8 2022
.DISCUSSION...
A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.
Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period
Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.
One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.
Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 66 43 58 35 / 20 0 0 0 0
Houston (IAH) 66 74 47 59 39 / 70 40 10 10 0
Galveston (GLS) 68 73 51 61 49 / 50 50 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...Small Craft Advisory until 9 AM CST Sunday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&In the hours before
Special weather statement, Jan 8, 9:11 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
911 PM CST Sat Jan 8 2022
TXZ198-199-212-090345-
Grimes TX-Waller TX-Montgomery TX-
911 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern Grimes,
west central Montgomery and northeastern Waller Counties through 945
PM CST...
At 911 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or near Pinehurst, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Conroe, Pinehurst, Panorama Village, Magnolia,
Montgomery, Todd Mission, Lake Conroe Dam and Dobbin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3014 9579 3025 9589 3053 9572 3037 9546
TIME...MOT...LOC 0311Z 215DEG 15KT 3027 9575
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 9:52 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
952 PM CST Sat Jan 8 2022
TXZ177-178-199-090415-
San Jacinto TX-Walker TX-Montgomery TX-
952 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northwestern
Montgomery, western San Jacinto and southeastern Walker Counties
through 1015 PM CST...
At 952 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Montgomery, or 8 miles west of Willis, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huntsville, New Waverly and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3037 9559 3046 9575 3073 9559 3057 9534
TIME...MOT...LOC 0352Z 215DEG 15KT 3048 9562
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 10:47 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 PM CST Sat Jan 8 2022
TXZ164-177-178-090515-
San Jacinto TX-Walker TX-Trinity TX-
1047 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southwestern
Trinity, northwestern San Jacinto and eastern Walker Counties through
1115 PM CST...
At 1047 PM CST, Doppler radar was tracking a strong thunderstorm over
Huntsville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntsville, Riverside and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3058 9546 3066 9565 3097 9554 3086 9525
TIME...MOT...LOC 0447Z 205DEG 12KT 3069 9552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 8, 11:12 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1112 PM CST Sat Jan 8 2022
TXZ199-213-090545-
Inland Harris TX-Montgomery TX-
1112 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of south central
Montgomery and north central Harris Counties through 1145 PM CST...
At 1111 PM CST, Doppler radar was tracking a strong thunderstorm
over Willowbrook, or near Jersey Village, moving northeast at 15
mph. Weak rotation was noted with this storm. A severe thunderstorm
or tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tomball, Spring, The Woodlands, Splashtown, Willowbrook, Hooks
Airport and Greater Inwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2989 9553 2992 9565 3018 9561 3007 9532
TIME...MOT...LOC 0511Z 205DEG 12KT 2995 9557
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:14 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1114 PM CST Sat Jan 8 2022
TXZ213-227-090545-
Inland Harris TX-Fort Bend TX-
1114 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of north central Fort
Bend and central Harris Counties through 1145 PM CST...
At 1114 PM CST, Doppler radar was tracking a strong thunderstorm
over Four Corners, or over Mission Bend, moving northeast at 35 mph.
Weak rotation was noted with this storm. A severe thunderstorm or
tornado warning may be required with further intensification.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Sugar Land, Jersey Village, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Town West, Northside / Northline,
Spring Branch North, Eldridge / West Oaks, Spring Branch West,
Addicks Park Ten, Spring Valley, Mission Bend, northwestern Greater
Heights, Pecan Grove, northwestern Memorial Park, Hedwig Village,
Hilshire Village, Spring Branch East and Spring Branch Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 2961 9567 2967 9579 3001 9559 2985 9534
TIME...MOT...LOC 0514Z 216DEG 29KT 2967 9570
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 8, 11:36 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1136 PM CST Sat Jan 8 2022
TXZ199-090600-
Montgomery TX-
1136 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Montgomery County through MIDNIGHT CST...
At 1134 PM CST, Doppler radar was tracking a strong thunderstorm
over Splashtown, or near Spring, moving northeast at 25 mph. There
is some weak rotation with this storm and will continue to be
monitored.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3008 9533 3009 9536 3009 9538 3010 9540
3012 9541 3012 9544 3015 9551 3039 9545
3027 9518
TIME...MOT...LOC 0534Z 207DEG 23KT 3009 9547
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:01 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 6:20 PM CST | Flash Flood Warning | HGX | Liberty | 115 min |
| Jan 8, 6:31 PM CST | Tornado Warning | HGX | Liberty | 29 min |
| Jan 8, 8:31 PM CST | Areal Flood Advisory | HGX | Liberty, Polk | 119 min |
| Jan 8, 9:11 PM CST | Special Weather Statement | HGX | Montgomery | 34 min |
| Jan 8, 9:52 PM CST | Special Weather Statement | HGX | Walker | 23 min |
| Jan 8, 10:04 PM CST | Areal Flood Advisory | HGX | Polk, San Jacinto | 56 min |
| Jan 8, 10:47 PM CST | Special Weather Statement | HGX | Walker | 28 min |
| Jan 8, 11:09 PM CST | Flash Flood Warning | HGX | Liberty, Polk | 5 hr |
| Jan 8, 11:12 PM CST | Special Weather Statement | HGX | Harris | 33 min |
| Jan 8, 11:14 PM CST | Special Weather Statement | HGX | Harris | 31 min |
| Jan 8, 11:20 PM CST | Tornado Warning | HGX | Fort Bend, Harris, Montgomery | 25 min |
| Jan 8, 11:36 PM CST | Special Weather Statement | HGX | Montgomery | 24 min |
| Jan 9, 12:01 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 29 min |
| Jan 9, 12:02 AM CST | Flash Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:16 AM CST | Severe Thunderstorm Warning | HGX | Harris | 29 min |
| Jan 9, 12:26 AM CST | Flash Flood Warning | HGX | Harris | 2 hr |
| Jan 9, 12:26 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 21 min |
| Jan 9, 12:33 AM CST | River Flood Warning | HGX | Harris | 3 hr |
| Jan 9, 12:38 AM CST | River Flood Warning | HGX | Hardin, Liberty, Polk | 30 hr |
| Jan 9, 12:40 AM CST | Special Weather Statement | HGX | Polk | 35 min |
| Jan 9, 12:46 AM CST | Special Weather Statement | HGX | Harris | 44 min |
| Jan 9, 1:16 AM CST | Tornado Warning | HGX | Harris, Liberty, Montgomery | 28 min |
| Jan 9, 1:26 AM CST | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Jan 9, 1:53 AM CST | Severe Thunderstorm Warning | HGX | Harris, Liberty | 22 min |
| Jan 9, 2:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 45 min |
| Jan 9, 2:52 AM CST | Areal Flood Warning | HGX | Harris, Montgomery | 83 min |
| Jan 9, 3:20 AM CST | Special Weather Statement | HGX | Liberty | 25 min |
| Jan 9, 4:05 AM CST | Areal Flood Warning | HGX | Liberty, Polk, San Jacinto | 4 hr |
| Jan 9, 4:21 AM CST | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 14 hr |
| Jan 9, 4:21 AM CST | Small Craft Advisory | HGX | 59 hr |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.